Aa
A
A
Close
Avatar universal
Skin outbreak due to Hep C?
Patient all of a sudden has large, red break out spots on his face which he has never had before. He has recently quit drinking and using chew in an effort to prepare for treatment. This is the only change. Has anyone else experienced skin problems with Hep C? He is type 1. Also has chronic headaches, nausea and vomiting but don't think those are related to the Hep C but due to a concussion. He is miserable. Thanks
Cancel
3 Answers
3 Answers
Page 1 of 1
Avatar universal
What junk do they have him on?  If he is on Peg Interferon with Ribatol pills, then yes that is one of the symtoms of this non FDA approved medcine.

The chronic headaches and nausea is probably the stress of the knowing of being diagnosed with Hep C.  Because with this, he is now will be looked at as a drug addict, HIV, person.  I was neither one of those, I got mine over 30 years previously from yeah bad unclean needle at a clinic in 1968.

I was told that I had to have the longest treatment, 48 weeks, of hell.  With that I had to visit the dermatologist because of massive breakouts to the point of sores.  Looked like leperacy, I was so distressed.  It will go away but he will need an ointment.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1840891 tn?1431551393
Hi there! I think it depends on what kind of breakouts these are. I don't think of regular zit- type outbreaks as being particularly associated with Hepatitis C, though they are absolutely associated with stress, so it could be a round-about effect. If they are painless red spots that disappear with pressure and then reappear a few seconds later, they could be the result of broken blood capillaries near the surface of the skin. These don't cause any additional problems but are more like an indicator of liver problems. It is also very common to develop skin problems, both rashes and zits, when on treatments for HCV. If you are already having skin problems before treating then you should definitely see a good dermatologist before starting, as tx is likely to make those problems much worse. In some cases a really serious skin reaction starts up and people have to stop treatment, so try to get a good handle on it in advance.
Comment
Cancel
1840891 tn?1431551393
Comment
Comment
Submit Comment
1504401 tn?1387569461
definitely follow through with dermatologist after tx.  I had bad rashes the entire time, and Most went away rapidly.  Not all, though...squamous cell CA.  Very common amongst those with hCV long term.  don't panic, just check, as we all should anyway.  I keep it in check with cryo before little spots turn into CA, and flouroucil cream tx.  Cut out anything that comes up positive.
Comment
Cancel
1504401 tn?1387569461
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
1415174 tn?1453246703
Blank
mkh9 commented on Londres70's status
22 hrs ago
406584 tn?1399591666
Blank
10356 commented on clean_in_ks's status
Apr 30
406584 tn?1399591666
Blank
10356 commented on READY
Apr 30
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1460223707
Blank
DC
446474 tn?1446351282
Blank
San Francisco, CA
1815939 tn?1377995399
Blank
163305 tn?1333672171
Blank
Rural Mural, CA
Avatar universal
Blank
683231 tn?1438659664
Blank
Auburn, WA
Hepatitis C Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Hepatitis Answerers
317787 tn?1460223707
Blank
DC
446474 tn?1446351282
Blank
San Francisco, CA
1815939 tn?1377995399
Blank
163305 tn?1333672171
Blank
Rural Mural, CA
Avatar universal
Blank
683231 tn?1438659664
Blank
Auburn, WA